Drag reduction of a nonnewtonian fluid by fluid injection on a moving wall


Akçay M., Adil Yükselen M. A.

Archive of Applied Mechanics, vol.69, no.3, pp.215-225, 1999 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 69 Issue: 3
  • Publication Date: 1999
  • Doi Number: 10.1007/s004190050215
  • Journal Name: Archive of Applied Mechanics
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.215-225
  • Istanbul Gelisim University Affiliated: No

Abstract

A boundary layer problem of a nonnewtonian fluid flow with fluid injection on a semi-infinite flat plate whose surface moves with a constant velocity in the opposite direction to that of the uniform mainstream is analyzed. Concluding similarity equations are solved numerically to show the dependence of the problem to the velocity ratio λ of the plate to uniform flow and to the injection velocity parameter C. The critical values of λ and C for each non-newtonian power-law index n are obtained, and their significance in drag reduction is discussed.